MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 CR TIBIAL INSERT #7 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 CR TIBIAL INSERT #7 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 82-6-0710
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.H3 other text : not returned to the manufacturer.
 
Event or Problem Description
Revision knee.Left scorpio nrg cr x3.Operation was poly change, for wear.Size 8l femur.Size 7 tibia.7-10mm nrg cr x3 poly.Surgeon would like the wear on the cr x3 poly investigated.Medial side in particular, deeper white area.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event an event regarding wear involving a scorpio insert was reported.The event was confirmed.Method & results -product evaluation and results: visual inspection: damage consistent with the explantation process was observed on the anterior surface of the implant.Burnishing, scratching, delamination, and third body indentations were observed on the articulating surface which are common damage modes of uhmwpe.The aforementioned damage modes are consistent with contact against the femoral component.Yellow discoloration consistent with the absorption of synovial fluid was also observed.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar evets for lot referenced.Conclusions: it was reported that the patient was revised due to insert wear.Visual inspection: damage consistent with the explantation process was observed on the anterior surface of the implant.Burnishing, scratching, delamination, and third body indentations were observed on the articulating surface which are common damage modes of uhmwpe.The aforementioned damage modes are consistent with contact against the femoral component.Yellow discoloration consistent with the absorption of synovial fluid was also observed.Based on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SCORPIO NRG X3 CR TIBIAL INSERT #7 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key17904120
Report Number0002249697-2023-01167
Device Sequence Number15428198
Product Code JWH
UDI-Device Identifier07613327030648
UDI-Public07613327030648
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number82-6-0710
Device Lot Number4D265K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale